News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   



Doctors Lounge - Cardiology Answers

"The information provided on is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: unexplained bruises,leg pain,leg swelling

 galanim1 - Sat Nov 17, 2007 12:15 pm

question- I am 25 years old healthy female and for the last couple of years I have had edema on my legs,increased noticeable veins on my legs, and I get lots of bruises on my legs and thighs that do not heal very quickly(one took a year to heal). Also my legs are extremely tender to touch especially in the morning and any pressure applied to my legs causes bruising. I have mentioned this to my physician and he suggested wearing TED stockings for the swelling but had no answer for the unusual leg pain and bruising. I also have had ultrasounds to determine if I had adequate blood flow to my legs(which came out normal). Does anyone have any suggestions as to what this may be?
Meds- I took birth control for 2 1/2 years, but I have been off of it for almost 2 years. I sometimes take Ibuprofen(but this has been more recent)
Surgeries- tonsils
family history- heart disease, HTN
 Dr. Chan Lowe - Wed Nov 28, 2007 12:48 am

User avatar Hi Galanim1,

I would suggest that you see your doctor again to discuss your symptoms. There are a few possible causes for these symptoms. I would suggest having your thyroid levels tested, testing your kidney function and evaluating for diabetes.

Best wishes.


Check a doctor's response to similar questions


advertisement.gif (61x7 -- 0 bytes)

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application


 advertisement.gif (61x7 -- 0 bytes)



Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here